Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 141, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 7, 2001, 7:22 PM EDT for Hillsdale County, Michigan. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 7:22 PM EDT (23:22 UTC)
- Expired
- Sep 7, 2001, 8:10 PM EDT
- In force
- 48 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 7:31 PM EDT | Thunderstorm Wind | Reading, MI | Numerous trees blown down. |
| Sep 7, 7:41 PM EDT | Thunderstorm Wind | Hillsdale, MI | Three power lines blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460 WUUS53 KIWX 072324 SVRFWA MIC059-080010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 722 PM EDT FRI SEP 7 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSDALE COUNTY IN MICHIGAN * UNTIL 810 PM EDT * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CAMDEN...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... MONTGOMERY CAMDEN READING HILLSDALE JONESVILLE NORTH ADAMS WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 4:05 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 7, 4:05 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EST FRI SEP 7 2001 TSRA OCCRNG ATTM ALONG IL/IN BRDR AHD OF S/W IN S IL. MESOETA BRINGS THIS S/W NNE THIS EVE AND WKNS IT OVRNGT. MORE TSRA FROM SE IN INTO WC OH ALSO MOVG NNE. MODELS AGREE QUITE WELL ON DVLPG AND MOVG ANOTHER S/W ACRS NW IL TNGT AND INCR NLLJ TO 40 TO 50 KT FRM SW TO NE IL. WL HV SCT WRDNG ACRS CWA TNGT. MODELS CONT TO SLOW DWN PROGRESS OF SFC FNT TO OUR W AS POSITIVELY TILTED MID/UPR TROF DIGS INTO PLAINS. SHORT-TERM MODELS PUSH SFC FNT ONLY AS FAR E AS IN...WEAKENING IT SIGNIFICANTLY...THRU SUN. NO BIG SWINGS IN ZFP POPS FRM PD TO PD WITH AMTS REMAINING WARM AND MOIST AND DIFFICULTY OF ACCURATELY TIMING SHRT WVS. CURRENT AVN RUN SIG DIFF FRM 24 HRS AGO. AT THE SFC IT DVLPS LO PRES OVR SW US SAT EVE AND MOVS IT NE ALONG MS VLY TROF/FNT REACHING IN EARLY MON MRNG...AND THEN KEEPING IT OVR IN/OH THRU TUE NGT. AT 5H TROF STAYS TO OUR W THRU SUN NGT AS IT DAMPENS OUT...AND CUT-OFF LO BREAKS OFF AND MEANDERS ACRS IN TUE AND WASHES OUT OVR OH WED. MRF ALSO BREAKS OFF THIS SML LO BUT ZIPS IT THRU THE LKS AND E OF HERE BY 12Z TUE. AVN BRINGS STRONG VORT THRU MON NGT...MRF DVLPS VORT TOO BUT BRINGS IT THRU ON MON. CURRENT OUTER PDS OF ZFP ARE DRY. WITH GREAT RUN-TO-RUN AND MODEL-TO-MODEL INCONSISTENCIES AM LOATHE TO MAKE DRASTIC CHANGES TO FAR PDS OF FCST...SO WL LEAVE DRY BUT WL CHNG FRM PC TO CLDY/MSTLY CLDY MON-TUE. MOS TEMPS LUK GD TNGT W...THO PERHAPS A BIT COOL E. MAXES TMRW LOOK GD E AND A BIT COOL W. .IWX...NONE. 12
In the hours before
Local storm report, Sep 7, 6:15 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EST FRI SEP 07 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM THREE RIVERS MI WIND DAMAGE
09/07/01 ST.JOSEPH ABOUT A DOZEN TREES
BLOWN DOWNLocal storm report, Sep 7, 6:45 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
545 PM EST FRI SEP 07 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 3 S SYRACUSE IN WIND DAMAGE
09/07/01 KOSCIUSKO NUMEROUS TREES DOWN.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0510 PM LIGONIER IN WIND DAMAGE
09/07/01 NOBLE NUMEROUS TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:38 PM EDT | Severe Thunderstorm Warning | IWX | Branch | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.